MAUDE Adverse Event Report: B.BRAUN MEDICAL SAS - OWNER CELSITE; ACCESS PORT SYSTEM

B.BRAUN MEDICAL SAS - OWNER CELSITE; ACCESS PORT SYSTEM
Catalog Number 4433842
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch history review: the batch history review was performed.The batch has been manufactured in compliance with our specifications and does not present any discrepancy.No other incident has been declared.This batch of access ports released in june 2014.Investigation results: we received for investigation a celsite babyport housing from batch n146786t, connected to a 15.4 cm long catheter with a connection ring.The device is contaminated by blood.Observations: no defect is visible on the returned device.The device dimensionally conforms to the specifications.X-ray pictures examination: on (b)(6) 2016 - this picture shows the implantation of the babyport.The catheter tip is located high in the superior vena cava.It is worth noting that the ifu's specify placing the catheter tip to the entrance of the right atrium entry.On (b)(6) 2016 - 4hrs after implantation: the catheter forms a zigzag near the housing.The catheter tip has moved to the patient's neck.The access port housing is still at the same location.On (b)(6) 2016 = catheter has been replaced in the superior vena cava.The catheter tip is still placed high in the superior vena cava.On (b)(6) 2016 = the catheter forms a loop near the access port housing.The catheter tip is located in the patient's neck.Conclusion: no defect has been detected on the returned sample.The cause of the catheter displacement could not be determined precisely.Such loops created in the catheter is totally unusual.However it is known that a short catheter, placed high in the svc favors catheter tip movements.We can venture the hypothesis of traction on the catheter or of the access port by the patient.This is an isolated case, no corrective action is envisaged.
 
Event or Problem Description
Access port system catheter was inserted through subclavian vein using open surgery technique on (b)(6) 2016.When the doctor tried to access the port using port needles after 4 hours, the fluid tended to leak out.They performed chest x-ray and found out it was due to catheter tip displacement to the neck.Doctor decided to readjust the catheter tip position on (b)(6) 2016.However on (b)(6) 2016, the catheter tip displaced again from svc to patient's neck.Doctor decided to remove the babyport and implant a new celsite st 305 access port.

Brand Name
CELSITE
Common Device Name
ACCESS PORT SYSTEM
Manufacturer (Section D)
B.BRAUN MEDICAL SAS - OWNER
204 avenue du marechal juin
boulogne billancourt, ile de france 92100
FR  92100
MDR Report Key5754432
Report Number9612452-2016-00025
Device Sequence Number21419
Product Code LJT
UDI-Device Identifier04046963594947
UDI-Public04046963594947
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K130576
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/31/2019
Device Catalogue Number4433842
Device Lot NumberN146786T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2016
Initial Report FDA Received Date06/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 MO